Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 139, NWS New Orleans, LA

October 27, 20217 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Oct 27, 2021, 4:06 PM CDT for 7 parishes in Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2021, 4:06 PM CDT (21:06 UTC)
Expired
Oct 27, 2021, 4:45 PM CDT
In force
39 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA, Saint James Parish, LA, West Baton Rouge Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 27, 1:53 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1792 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

707 
WUUS54 KLIX 272106
SVRLIX
LAC005-007-033-047-063-093-121-272145-
/O.NEW.KLIX.SV.W.0139.211027T2106Z-211027T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
406 PM CDT Wed Oct 27 2021

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Ascension Parish in southeastern Louisiana...
  Northwestern St. James Parish in southeastern Louisiana...
  Southeastern West Baton Rouge Parish in southeastern Louisiana...
  Central Livingston Parish in southeastern Louisiana...
  Iberville Parish in southeastern Louisiana...
  South central East Baton Rouge Parish in southeastern Louisiana...
  Assumption Parish in southeastern Louisiana...

* Until 445 PM CDT.

* At 405 PM CDT, severe thunderstorms were located along a line
  extending from 9 miles west of Bayou Sorrel to near White Castle to
  7 miles southwest of Patterson, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Baton Rouge, Denham Springs, Gonzales, Donaldsonville, Plaquemine,
  Napoleonville, Oak Hills Place, St. Gabriel, Walker, Addis, White
  Castle, Livingston, Sorrento, French Settlement, Port Vincent,
  Geismar, Supreme, Bayou Sorrel, Shenandoah and Old Jefferson.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 162 and 188.
 Interstate 12 between mile markers 7 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana.

For your protection move to an interior room on the lowest floor of a
building.

Squall lines can produce brief tornadoes and significant wind 
damage. Although a tornado is not immediately likely, it is best to 
move to an interior room on the lowest floor of a building. These 
storms may cause serious injury and significant property damage.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana.

&&

LAT...LON 3032 9146 3038 9113 3046 9099 3061 9081
      3050 9062 3038 9065 2965 9108 2968 9111
      2981 9110 2986 9120 2997 9126 3004 9122
      3006 9137 3010 9138 3010 9146 3019 9147
      3020 9149 3023 9148 3024 9150
TIME...MOT...LOC 2105Z 220DEG 58KT 3016 9150 3010 9113 2959 9137 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JRK
1 follow-up statement
951 
WWUS54 KLIX 272137
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
437 PM CDT Wed Oct 27 2021

LAC121-272146-
/O.CAN.KLIX.SV.W.0139.000000T0000Z-211027T2145Z/
West Baton Rouge LA-
437 PM CDT Wed Oct 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEST BATON ROUGE
PARISH IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana.

LAT...LON 3015 9117 3038 9115 3045 9100 3061 9081
      3050 9062 3038 9065 2965 9108 2973 9111
      2975 9109 2981 9110 2986 9120 2997 9126
TIME...MOT...LOC 2136Z 226DEG 34KT 3040 9106 3027 9094 2980 9113 

$$

LAC005-007-033-047-063-093-272145-
/O.CON.KLIX.SV.W.0139.000000T0000Z-211027T2145Z/
Ascension LA-St. James LA-Livingston LA-Iberville LA-
East Baton Rouge LA-Assumption LA-
437 PM CDT Wed Oct 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR ASCENSION...NORTHWESTERN ST. JAMES...CENTRAL LIVINGSTON...
SOUTHEASTERN IBERVILLE...SOUTH CENTRAL EAST BATON ROUGE AND
ASSUMPTION PARISHES...

At 436 PM CDT, severe thunderstorms were located along a line
extending from Inniswold to near Prairieville to Bayou Geneve, moving
northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Baton Rouge, Denham Springs, Gonzales, Donaldsonville, Napoleonville,
Oak Hills Place, St. Gabriel, Walker, White Castle, Livingston,
Sorrento, French Settlement, Port Vincent, Geismar, Supreme,
Shenandoah, Old Jefferson, Paincourtville, Inniswold and
Prairieville.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 162 and 188.
 Interstate 12 between mile markers 7 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana.

For your protection move to an interior room on the lowest floor of a
building.

Squall lines can produce brief tornadoes and straight-line wind 
damage. Although a tornado is not immediately likely, it is best to 
move to an interior room on the lowest floor of a building. These 
storms may cause serious injury and significant property damage.

&&

LAT...LON 3015 9117 3038 9115 3045 9100 3061 9081
      3050 9062 3038 9065 2965 9108 2973 9111
      2975 9109 2981 9110 2986 9120 2997 9126
TIME...MOT...LOC 2136Z 226DEG 34KT 3040 9106 3027 9094 2980 9113 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 3:47 PM CDT, 19 minutes earlier.

Area forecast discussion, Oct 27, 3:47 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
347 PM CDT Wed Oct 27 2021

.SHORT TERM...
The much anticipated cold front has pushed into our western zones,
and a good portion of our area ahead of this line has entered the
warm sector thanks to a northward surging warm front. A strong
tornado and damaging wind threat will exist for the remainder of
the afternoon into the evening hours as CAPE well over 2000 J/kg
and 0-3km SRH over 250 m2/s2 persists during this timeframe. The
threat area will shift east as the day comes to close with a
tornado watch out to 10 pm. The risk for severe weather will
quickly come to an end from west to east as the front pushes
through. Behind the front, there will some lingering showers but
that will end quickly as well. Winds will shift to the
west/northwest and will be gusty at times. 23

.LONG TERM...
Expect much cooler, drier air behind the front as surface high
pressure builds into the region by the end of the week. Our area
will remain under northwesterly flow aloft which will help
reenforce the cool conditions at the surface, especially for
Friday and Saturday night. The flow aloft becomes more zonal by
the end of the weekend, but our area will remain dry through the
end of the forecast period. 23

&&

.AVIATION...(18Z TAF Discussion)
MVFR ceilings are moving in or developing across all sites this
afternoon out ahead of the approaching cold front/squall line to
our west. Strong, gusty southeast winds will be experienced as the
warm front lifts northward and the pressure gradient tightens. Could
see some showers and isolated thunderstorms develop ahead of the
line and have this possibility included in the forecast.
Otherwise, expect the bulk of the action to be with the actual
front itself, along and just ahead of the line. TEMPO'd in some
IFR conditions and very strong winds with the stronger
thunderstorms in the line. Tried to time the passage from west to
east but some amendments may need to be made later in case the
speed or orientation changes. After the frontal passage, there
will be some limited post frontal rain chances but that should
come to a quick end. Conditions will improve from west to east
late in the period but westerly winds will be strong beginning
around or just after daybreak. 23

&&

.MARINE...
Hazardous conditions will exist throughout much of the forecast
period as the cold front pushes through this evening. Strong to
severe thunderstorms will be possible until the frontal passage.
Afterwards, west to northwest winds will likely increase to Gale
force winds, sustained winds in excess of 34 knots with higher
gusts, for much of Thursday and Friday. Winds will begin to relax
by the weekend as the pressure gradient subsides. 23

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  56  69  51  62 /  80  20  10  10
BTR  56  70  52  65 /  40  10  10  10
ASD  59  74  52  67 / 100  10  10  10
MSY  62  74  57  67 / 100  10  10  10
GPT  62  74  54  66 / 100  10  10  20
PQL  62  74  53  65 / 100  10  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Gale Watch from 1 AM CDT Thursday through Friday afternoon for
     GMZ550-552-570-572.

     Small Craft Advisory until 1 AM CDT Thursday for GMZ550-552-570-
     572.

     Gale Watch from Thursday morning through Friday afternoon for
     GMZ536-538-555-557-575-577.

     Small Craft Advisory until 7 AM CDT Thursday for GMZ536-538-555-
     557-575-577.

     Small Craft Advisory until 4 PM CDT Friday for GMZ530-532-534.

MS...None.
GM...Gale Watch from 1 AM CDT Thursday through Friday afternoon for
     GMZ552-570-572.

     Small Craft Advisory until 1 AM CDT Thursday for GMZ552-570-572.

     Gale Watch from Thursday morning through Friday afternoon for
     GMZ538-555-557-575-577.

     Small Craft Advisory until 7 AM CDT Thursday for GMZ538-555-557-
     575-577.

     Small Craft Advisory until 4 PM CDT Friday for GMZ532-534.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 1:47 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana43 min
Oct 27, 1:48 PM CDTTornado WarningLIXEast Feliciana, West Feliciana42 min
Oct 27, 1:51 PM CDTSpecial Marine WarningLIX41 min
Oct 27, 2:03 PM CDTTornado WarningLIXLivingston, Tangipahoa42 min
Oct 27, 2:16 PM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Feliciana59 min
Oct 27, 3:10 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana50 min
Oct 27, 3:17 PM CDTSpecial Marine WarningLIX28 min
Oct 27, 3:19 PM CDTTornado WarningLIXEast Feliciana, West Feliciana26 min
Oct 27, 3:22 PM CDTSpecial Marine WarningLIX53 min
Oct 27, 3:56 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, West Baton Rouge49 min
Oct 27, 4:46 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Lafourche, Livingston and 4 more44 min
Oct 27, 4:54 PM CDTAreal Flood AdvisoryLIXLivingston, Saint Tammany, Tangipahoa, Washington3 hr
Oct 27, 4:59 PM CDTSpecial Marine WarningLIX91 min
Oct 27, 5:19 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington26 min
Oct 27, 5:22 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 2 more38 min
Oct 27, 5:26 PM CDTSpecial Marine WarningLIX94 min
Oct 27, 5:28 PM CDTFlash Flood WarningLIXSaint Tammany, Tangipahoa, Washington3 hr
Oct 27, 5:56 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 2 more49 min
Oct 27, 6:10 PM CDTSevere Thunderstorm WarningLIXSaint Tammany50 min
Oct 27, 6:19 PM CDTFlash Flood WarningLIXSaint Tammany, Washington2 hr
Oct 27, 6:23 PM CDTSpecial Marine WarningLIX97 min
Oct 27, 6:28 PM CDTTornado WarningLIXJefferson, Lafourche32 min
Oct 27, 6:37 PM CDTSpecial Marine WarningLIX83 min
Oct 27, 6:47 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Bernard, Saint Charles109 min
Oct 27, 6:49 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard41 min
Oct 27, 6:53 PM CDTAreal Flood AdvisoryLIXSaint Tammany3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.